This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders.
Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).
I am a 41 yr.female. Began having IBS symptoms few yrs. ago. Last yr. began feeling like something was stuck in throat after eating. doc. ordered upper gi. Showed no reflux but ulcer. H.Pylori blood test negative. Problems became more intense. scared me. doc. sent me to ent who looked in my throat with a scope and said I had signs of reflux. Put me on prevacid. Scheduled an endoscopy with a gastro.doc. Had test on 11/8/01. Placed me on protonix 40 mg./day. Began having some type of allergic reaction 12/16/02. Bumps around tongue, few whelps on face and swelling of face, throat and hands feeling faint. Doc. told me to take tagamet and periactin for swelling and itching.H ave been to seen doc. 3 times. Stopped taking protonix for 2 wks. I have started taking the protonix again and the allergic symptoms seem worse. Doc. feels it may be a food allergy instead of the drug. Has me keeping a food diary and gave me a HAST blood screening-results not in yet. I am really stressed and at times really scared with my throat swells and there is a fluttering in my chest and waves of anxiety. Sometimes I feel like I am about to faint and then I have to have a bowel movement. This usually occurs about 2-3 hrs. after taking the protonix. Please give any info. you can!!!!!!!!!!!!!!
I took Protonix for a while before I had surgery to correct my reflux problems. I didn't have any side-effects from Protonix, and those pills were a blessing at the time. Maybe you need to find a different drug like Nexium or Aciphex. I highly doubt you have a food allergy. Don't let those doctors railroad you into doing something you don't like or causes you distress. Remember, we are paying them, not the other way around! Good luck! Q
Get yourself another doctor who will prescribe Prilosec or Nexium!
Prilosec is the better of the two. Your new doctor will have 40mg samples. If not ask if your insurance even covers it as you will find out that if your HMO doesn't that may be why he/she your doctor is not takeing you off that nasty ****-PROTONIX!
Protonix is new while Prilosec is already several years old with a low record of side effects-less than 1%!
I was so happy to find this well informed message board:
I am 33 and have had some reactions to these drugs mentioned as well.
Nexium 40 mg. for 6 weeks and free samples as mentioned. Did not help my abdominal gnawing pain and or heartburn But no problem with allergies and heart rate.
I took Prevacid and felt nervous , insomnia, pvc's,pac's my cardiologist said discontinue.
Ranitidine: Zantac : Had me racing around with no appetite.
Carafate: Went well
Given samples of : Protonix, Aciphex and remember the Pharmacist is helpful too.
No help: Mylanta, Tums,
I lost 15 lbs in 3 months, Bland diet and kept food journal as well. I never use alcohol,spice,caffeine, chocolate anyhow.
Told it might be GERD, Non-Ulcer Dyspepsia
Upper G.I. ok
blood and urine show no traces of H.Pylori
TRY GOING TO THE WEBSITE DRUGS.COM. CHECK OUT THE LIST OF SIDE EFFECTS FOR SOME OF THESE MEDS. THE PHARMACY DOES NOT LIST 1/4 OF THEM. SOME OF THESE MEDS ARE NASTY. MY DOCTOR WANTS ME TO TRY ONE LAST MED. AND IT IS PROTONIX. I AM SCARED TO DEATH. I AM VERY SENSITIVE TO MOST MEDS AND THIS ONE SEEMS LIKE THE MOST DANGEROUS OF THEM ALL. GOOD LUCK
i have only been taking the drug for 1 week. to it's credit, it seems to make my stomach and throat stop hurting - however, it causes me to have uncontrollable diarrhea...and even worse, about 2 hours after i take it, my heart seems to race for about an hour or so...it's really terrible...sometimes i feel like i'm going to have a heart attack. i guess it might just be perceptual that my heart is beating way too fast, but it scares me....and my doctor says its probably fine...i'm on 40 mg tabs. i would never reccommend this drug to anyone. unfortunately it seems to be the only medication of its kind that independent health covers...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.